PDA

View Full Version : Confused!!!!!!!!


cheri
Tue Sep 6, 2011, 02:50 PM
:confused:
I don't know what to think.........
Ran a low grade fever over the weekend.......stomach cramping, tender intestines.........WBC dropping again and I'm back to needing platelets weekly and blood biweekly...........after over 1 month of platelets not only holding steady but on the rise.....today CBC W: .08; Hg 7.9, Pl 25.......

June BMB said I had 30% blasts.......
The other, 1 month later said I had 8% blasts.......

Temporary Neopogen rise in blasts?
Some underlying infection?
Delayed reaction to platelets last week?
Episodes connected or different?
Currently on Cipro for 10 days, Neupogen for 2, getting 2 PRBC and platelets tomorrow, and Exjade to boot.......

Any ideas?
Thanks,
Cheri

Greg H
Tue Sep 6, 2011, 11:44 PM
Dang it, Cheri!

I have no idea why you're on the roller coaster, but I do hate to hear it.

Hang in there -- and give the gator a swift kick in the teeth.

Take care!

Greg

Chirley
Wed Sep 7, 2011, 07:38 AM
Hi Cheri,

Last year my blasts went from <5% to excess blasts 5-10% (sorry don't know numbers) while I was on Vidaza. My doctor was concerned but hoped that the increase was because he took the BMB just at the time when the marrow was regenerating before the next Vidaza cycle was due. It turns out my next BMB taken after withholding the Vidaza was even higher so in my case it wasn't bone marrow regeneration but it stuck in my mind that the blasts can increase at certain times in the Vidaza cycle.

I noticed you had Vidaza until May and your high blast BMB was taken in June. Was it taken just before your next Vidaza cycle was due? Maybe the combination of marrow regeneration and Neupogen?

I really haven't a clue but thought I'd share what my doctor told me.


Regards

cheri
Wed Sep 7, 2011, 08:59 AM
Hmmm Chirley, that is food for thought. I just think that too much stock is put in the #'s of any given BMB! So far, that is the big indicator, but if we are making life altering decisions, based on 1 set of #'s at a time, that's kind of scary. I can't even interpret my last one....

Well, I have raging stomach cramps and my intestines hurt! I literally woke up the am and said "aha!I think I have diverticulitis"
( I knew I had diverticul"osis", which is just the pockets--- "itis" is the inflammation/infection) which would explain the low fever, and how I felt most of the weekend---nauseaus, alternating constipation/runs--unable to eat a lot of foods......made camping in the rain unfun!

My doctor put me on Cipro yesterday, which as is turns out, is a good Rx for diverticulitis.
But my colon is throbbing this morning, and now I have to sit in a recliner for the better part of 8 hrs! :(

Hope the rest of you are having a better day!

Al's Wife
Wed Sep 7, 2011, 11:17 AM
Cheri,

Sorry to hear you're having these additional problems. Having suffered from diverticulitis for years, I can sympathize with you. Maybe your doctor can give you something for the muscle spasms, as that will help with the pain. I also use a heating pad.
Hopefully the Cipro will get everything under control. I've learned over the years what I can't eat, and that includes sesame seeds, corn (any kind - no popcorn either), peanuts, and strawberries. The last bad episode I had (lasted three months) and they started talking about taking out part of my lower intestines. The day before that attack I had eaten brunswick stew with corn, some really crisp bacon, and strawberry preserves. I don't know which one triggered the attack, so now I stay away from it all, even the bacon. I don't want to risk things flaring up again. The pain is bad enough, but when they started talking about cutting me open, I decided it was past time to get serious!
So good luck and hope you're feeling better. You've got enough to deal with without this, too.
We're headed to Emory in a little while for my husband's weekly checkup as he is on Spacitabine, his second clinical trial. He's only had one cycle, so it's too soon to know if it's working, but we're praying that something will put him in remission.
Linda

cheri
Wed Sep 7, 2011, 11:29 AM
Hey Linda

Three YEARS? :eek: Oh, boy, that is a scary thought!

I had been eating not such a great diet, and did have popcorn last week, which is probably what triggered it!

As I am going to the hospital shortly, I am hoping for some relief--I used to take Bentyl for a spastic colon, and she's spazzing real good right about now......the heating pad is a great idea and wish I would have thought of it sooner........actually, I think I'll bring one with me!
Hope your hubby is doing well.....he's lucky to have you as his advocate! I'll say a prayer for him to get a good report!!!!!!

Birgitta-A
Wed Sep 7, 2011, 01:09 PM
Hi Cheri,
Too bad with diverticulitis and all symptoms following that disease! Remember that in bad cases the patiens should only drink clear liquid and not eat anything. In any case "Liquid or low fiber foods are advised during acute attacks of diverticulitis. This is done to reduce the amount of material that passes through the colon, which at least theoretically, may aggravate the diverticulitis."
Kind regards
Birgitta-A

Al's Wife
Wed Sep 7, 2011, 09:53 PM
Cheri,

It was three months not years. I wouldn't be here if it had been "years." Months was bad enough!
Yep, the popcorn was probably the culprit. I haven't had any in years. I pop it here at home for my grandchildren but I'm not even tempted a little. The pain is definitely not worth it!
Good luck and hope you are feeling better soon.
Linda

Lori Patrick
Sat Sep 17, 2011, 05:46 AM
How did the doctor visit go for your husband Linda?

Al's Wife
Sat Sep 17, 2011, 10:15 AM
Lori,

It's great you are doing so well. Keep it up, girl!
We start the second cycle of Sapacitabine next Wednesday. Dr. Khoury at Emory said it would be the end of this cycle before we know if it is working. His numbers went down so low that he had to have his first blood and platelet transfusion, but they are back up now. Of course we expect them to go down again at the nadir of this cycle. The only side effect of the drug was his hair started coming out, so he had his head shaved yesterday.
I'll keep you posted.

Lori Patrick
Mon Sep 19, 2011, 06:35 AM
I'll keep you two in my prayers. Keep me posted.